Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 28, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 30, 2007, 11:36 AM CDT for Bates County, Cass County, Henry County, Missouri; Linn County, Miami County, Kansas. It was in force for 6 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2007, 11:36 AM CDT (16:36 UTC)
- Expired
- Jun 30, 2007, 5:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 47 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 11:52 AM CDT | FLASH FLOOD | 1 E Beagle, KS | STATE HWY 7 CLOSED NEAR THE MIAMI LINN COUNTY LINE. |
| Jun 30, 11:52 AM CDT | FLASH FLOOD | Butler, MO | NUMEROUS LOCAL ROADS CLOSED NEAR BUTLER. OTHER ROADS CLOSED IN COUNTY INCLUDE...HWY B EAST OF RICH HILL...HWY H NEAR HENRY COUNTY LINE...HWY F JUST EAST OF INTERSECTION OF HWY FF. |
| Jun 30, 11:52 AM CDT | FLASH FLOOD | La Cygne, KS | STATE HWY 152 CLOSED EAST AND WEST OF LA CYGNE. WATER UP TO THE SHOULDERS OF HWY 69 NEAR TRADING POST. NUMEROUS COUNTY ROADWAYS AND LOW LYING AREAS UNDER WATER AT THE TIME. |
| Jun 30, 12:31 PM CDT | FLASH FLOOD | Clinton, MO | NUMEROUS ROADS CLOSED IN HENRY COUNTY DUE TO FLOODING SOME INCLUDING...HWY N WEST OF BLAIRSTOWN...HWY B AT HENRY/JOHNSON COUNTY LINE...HWY K SOUTH OF URICH...52 HWY AT SW 601 AND NEAR NE 801...AND 18 HWY AT NW 401. |
| Jun 30, 12:31 PM CDT | FLASH FLOOD | Tightwad, MO | 7 HWY NORTH OF TIGHTWAD CLOSED DUE TO FLOODING |
| Jun 30, 2:30 PM CDT | HEAVY RAIN 0 | Clinton, MO | 7.5 INCHES OF RAIN OVER LAST 48 HOURS. |
| Jun 30, 2:30 PM CDT | HEAVY RAIN 7.5 | Clinton, MO | 7.5 INCHES OF RAIN OVER LAST 48 HOURS. |
| Jun 30, 3:00 PM CDT | FLASH FLOOD | 12 Se Butler, MO | WATER RESCUE FROM ROOFTOP OF HOME. |
| Jun 30, 3:00 PM CDT | FLASH FLOOD | 1 N Freeman, MO | WATER RISING RAPIDLY...EVACUATIONS IN PROGRESS. |
| Jun 30, 5:00 PM CDT | FLASH FLOOD | 1 S Butler, MO | 52 HIGHWAY EAST OF 71 HIGHWAY CLOSED...DEPUTIES ON SCENE TO PREVENT MOTORISTS FROM DRIVING INTO RUSHING WATER. |
| Jun 30, 5:03 PM CDT | HEAVY RAIN 14.75 | Hume, MO | TOTAL OF 14.75 INCHES OF RAIN OVER THE PAST THREE DAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 301643
FFWEAX
KSC107-121-MOC013-037-083-302230-
/X.NEW.KEAX.FF.W.0028.070630T1636Z-070630T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1136 AM CDT SAT JUN 30 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BATES COUNTY IN WEST CENTRAL MISSOURI
HENRY COUNTY IN WEST CENTRAL MISSOURI
LINN COUNTY IN EAST CENTRAL KANSAS
MIAMI COUNTY IN EAST CENTRAL KANSAS
SOUTHERN CASS COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 530 PM CDT
* AT 1135 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS NUMEROUS FLOODED
COUNTY ROADWAYS IN THE WARNED AREAS. IN LINN COUNTY...STATE HIGHWAY
152 WAS CLOSED BOTH WEST AND EAST OF THE CITY OF LA CYGNE...AND
WATER WAS APPROACHING THE SHOULDERS OF STATE HIGHWAY 69. IN MIAMI
COUNTY...STATE HIGHWAY 7 WAS REPORTED CLOSED AT THE MIAMI AND LINN
COUNTY LINE. IN BATES COUNTY MISSOURI NUMEROUS ROADS ACROSS THE
COUNTY WERE FLOODED...WITH THE BUTLER WATER PLANT WEST OF THE CITY
OF BUTLER ON HIGHWAY 52 SURROUNDED BY WATER.
ADDITIONAL RAINFALL CAN BE EXPECTED ACROSS THE WARNING AREA
THOUGH THE MORNING AND INTO THE AFTERNOON HOURS. THIS ADDITIONAL
RAINFALL WILL ONLY AGGRAVATE STREAMS AND RIVERS WHICH ARE ALREADY
RUNNING WELL ABOVE NORMAL DUE TO OVER 10 INCHES OF RAINFALL IN THE
PAST THREE DAYS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
LAT...LON 3873 9462 3864 9437 3858 9401 3855 9352
3822 9353 3822 9406 3806 9407 3805 9462
3804 9467 3804 9507 3864 9505 3873 9506
$$
DUXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 5:30 AM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jun 30, 5:30 AM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
530 AM CDT SAT JUN 30 2007
.DISCUSSION...
FORECAST CONCERNS CONTINUE TO DEAL WITH HEAVY RAIN POTENTIAL THROUGH
TODAY...AND TEMPERATURES.
UPPER LEVEL SHEAR ZONE CONTINUES TO REMAIN NEARLY STATIONARY FROM
OKLAHOMA...THROUGH EASTERN KANSAS...INTO CENTRAL MISSOURI. REGIONAL
RADARS INDICATED THE PRIMARY CIRCULATION WAS CENTERED OVER
SOUTH-CENTRAL KANSAS. AT THE SURFACE...A WEAK BOUNDARY WAS FOUND
ACROSS EXTREME NORTHERN ARKANSAS. 850MB PROFILER DATA CONTINUED TO
DEPICT GOOD MOISTURE TRANSPORT/CONVERGENCE INTO EASTERN KANSAS AND
WESTERN MISSOURI. WIDESPREAD SHOWERS WITH A FEW EMBEDDED
THUNDERSTORMS STRETCHED FROM THE SOUTHERN HALF OF THE FORECAST AREA
BACK INTO NORTHEAST OKLAHOMA. HOURLY RADAR PRECIP ESTIMATES OF THE
HEAVIER SHOWERS/STORMS INDICATES RATES BETWEEN A HALF AND ONE INCH
PER HOUR.
DECIDED TO KEEP THE FLOOD WATCH SIMPLE THIS MORNING AND EXTENDED THE
ENTIRE WATCH THROUGH 00Z. HOWEVER...I THINK THE BEST FORCING AND
MOISTURE TRANSPORT WILL BE ACROSS THE WESTERN HALF OF THE WATCH
TODAY. DID NOT TRIM THE COUNTIES ACROSS CENTRAL MISSOURI YET DUE TO
THE ONGOING PRE-DAWN PRECIPITATION...BUT THESE LOCATIONS WILL LIKELY
BE DROPPED BY AFTERNOON. AS SAID BEFORE...AT LEAST SOME WEAK TO
MODERATE 850 MB MOISTURE TRANSPORT IS PROGGED TO CONTINUE AFFECTING
EAST-CENTRAL KANSAS AND WEST-CENTRAL MISSOURI FOR MUCH OF THE DAY.
WITH PW VALUES APPROACHING 1.8 INCHES...SHOWERS WILL BE EFFICIENT
RAIN PRODUCERS. POPS TODAY WILL RANGE FROM CATEGORICAL ACROSS OUR
SOUTHWEST COUNTIES...TO SLIGHT OR NO POPS OVER NORTHERN
MISSOURI...WHERE DRIER LOW-LEVEL AIR HAS WORKED INTO THAT REGION.
TONIGHT MODELS HINT AT THE SHEAR AXIS/UPPER ENERGY SLOWLY SAGGING
SOUTHWARD. THIS WILL LIKELY END THE THREAT OF HEAVY RAIN ACROSS THE
FORECAST AREA. HOWEVER...THE EDGE OF THE MORE SIGNIFICANT QPF AS
DEPICTED BY THE GFS AND NAM IS NOT VERY FAR SOUTH OF THE FORECAST
AREA. THEREFORE...TRENDS WILL NEED TO BE RE-EVALUATED TODAY TO
DETERMINE IF A FEW COUNTIES IN THE WATCH NEED TO BE EXTENDED INTO
THE NIGHTTIME HOURS. TEMPERATURES TODAY WILL BE A CHALLENGE...WITH
EXPECTED CLOUD COVER AND PRECIPITATION...I LOWERED HIGHS A FEW
DEGREES. THIS MAY STILL NOT BE LOW ENOUGH IF WIDESPREAD PRECIPITATION
PERSISTS ALL DAY ACROSS THE SOUTHERN PART OF THE FORECAST AREA. FOR
NOW...GRIDS HAVE UPPER 70S TOWARD THE IOWA BORDER AND LOWER 70S
SOUTH OF THE MISSOURI RIVER.
FOR SUNDAY...CONFINED SOME LINGERING CHANCE POPS TO A FEW COUNTIES
ACROSS SOUTHWESTERN AREAS. MOST LOCATIONS SHOULD STAY DRY AS THE
UPPER DISTURBANCE LOOKS TO DRIFT FURTHER SOUTH AND DRIER MID-LEVEL
AIR OVERSPREADS THE REGION. HIGHS WILL ONLY SLOWLY WARM AS
EAST/SOUTHEAST SURFACE FLOW PERSISTS. HIGHS WILL GENERALLY BE IN THE
UPPER 70S TO LOWER 80S. NO OTHER SIGNIFICANT CHANGES MADE TO THE
GRIDS. NEXT FRONT STILL LOOKS TO AFFECT THE REGION DURING THE
WEDNESDAY NIGHT TO THURSDAY PERIOD. THIS FEATURE WAS COVERED WELL BY
THE LOW CHANCE POPS ALREADY IN THE GRIDS. BEFORE THE FRONT
ARRIVES...HIGHS SHOULD REBOUND INTO THE UPPER 80S TO LOWER 90S
TUESDAY AND WEDNESDAY.
SAW
&&
.AVIATION...
RAIN HAS MOVED NORTH TO THE KANSAS CITY AREA. THE RAIN HAS MOVED
NORTH JUST ABOUT AS FAR AS IT WILL GO. THE CONCERN IS WHETHER THE
RAIN WILL SATURATE THE LOWER LEVELS WHILE DRIER AIR IN THE LOW
LEVELS CONTINUES TO ADVECT WEST INTO THE KANSAS CITY AREA. IFR CIGS
HAVE MOVED NORTH TO AS FAR AS OJC AND IXD WITH ANY PROGRESS LIKELY
TO BE SLOW. CONFIDENCE IS RELATIVELY HIGH THAT IFR/LIFR CIGS WILL
REACH MKC BUT NOT AS CONFIDENT AT MCI. WILL CONTINUE TO MONITOR
PROGRESS. THE RAIN WILL DIMINISH THIS AFTERNOON...ALLOWING SLIGHTLY
DRIER AIR TO IMPROVE ANY IFR CIGS TO MVFR TO VFR. FOR TONIGHT...KC
METRO AREA WILL BE ON THE EASTERN FRINGE OF THE IFR CIGS. AT THE
PRESENT TIME...FEEL THREAT WILL STAY JUST WEST OF THE KC METRO.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR MOZ037-MOZ038-MOZ039-
MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.
KS...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR KSZ057-KSZ060-KSZ105.
WFO EAXHazardous weather outlook, Jun 30, 5:59 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 559 AM CDT SAT JUN 30 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 559 AM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL KANSAS...NORTHEAST KANSAS...CENTRAL MISSOURI...NORTH CENTRAL MISSOURI...NORTHEAST MISSOURI...NORTHWEST MISSOURI AND WEST CENTRAL MISSOURI. .DAY ONE...TODAY AND TONIGHT MODERATE TO HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS WILL AFFECT LOCATIONS GENERALLY SOUTH OF A KANSAS CITY TO FAYETTE LINE THIS MORNING. WIDESPREAD RAINFALL AMOUNTS OF A HALF TO ONE INCH ARE ANTICIPATED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ADDITIONAL DEVELOPMENT OF MODERATE TO LOCALLY HEAVY RAINFALL WILL CONTINUE INTO THE AFTERNOON AND EARLY EVENING HOURS...PRIMARILY FROM EAST CENTRAL KANSAS INTO WEST CENTRAL MISSOURI. A FLASH FLOOD WATCH CONTINUES UNTIL 7 PM FOR LOCATIONS SOUTH OF THE MISSOURI RIVER...AS ANY HEAVY RAINFALL TODAY WILL LIKELY LEAD TO ADDITIONAL AREAS OF FLASH FLOODING. RIVER FLOODING IS ONGOING ACROSS PORTIONS OF EAST CENTRAL KANSAS ALONG WITH WESTERN AND CENTRAL MISSOURI. THE ADDITIONAL RAINFALL TODAY WILL AGGRAVATE THIS FLOODING SITUATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT SHOWERS AND STORMS WILL DIMINISH BY EARLY NEXT WEEK AS HIGH PRESSURE BUILDS IN THE UPPER ATMOSPHERE. AN UPPER AIR DISTURBANCE WILL PUSH A WEAK COLD FRONT INTO THE AREA BY LATE NEXT WEEK...BRINGING THE OUTLOOK AREA A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER REPORTS OF SIGNIFICANT RAINFALL AND FLOODING WOULD BE APPRECIATED. SAW
Nearby
Flash Flood Warnings in Missouri, 2007Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.